MAUDE Adverse Event Report: BECTON DICKINSON 10 ML BD¿ PRE-FILLED NORMAL SALINE SYRINGE, IN 10 ML SYRI; PREFILLED SALINE FLUSH SYRINGE

BECTON DICKINSON 10 ML BD¿ PRE-FILLED NORMAL SALINE SYRINGE, IN 10 ML SYRI; PREFILLED SALINE FLUSH SYRINGE
Catalog Number 306500
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that before use of the 10 ml bd¿ pre-filled normal saline syringe, in 10 ml syringe, "one of the flushes in one of the boxes was tinted in color.It was brown and it had particles coming off of the stopper.It had what appeared to be a clump of rust on the stopper." there was no report of exposure, serious injury or medical intervention.
 
Additional Manufacturer Narrative
Lot number 806011d for product code (b)(4) was provided for evaluation by our quality engineer for the reported defect of foreign matter.A device history record review did not reveal any documented quality issues during the production of the provided lot number that could have contributed to the reported defect.As no physical samples or picture samples were provided, 120 retained samples of the same lot number were obtained from the manufacturing facility for further investigation.The retained samples were 100% visually inspected and no foreign matter was observed.As the actual sample was unavailable and a lab analysis could not be performed for the reported foreign matter, a definite cause could not be determined for this incident.The root cause of the reported foreign matter could not be determined as no sample or photo was provided.A lab analysis of the foreign matter could not be performed as no sample was provided.Due to an it issue beginning on (b)(6) 2018, previously filed emdrs did not contain required fields.This supplemental emdr is filed to provide the following omitted fields: event attributed to: other.Device single use?: no.Device returned to manufacture: no.
 
Event or Problem Description
It was reported that before use of the 10 ml bd pre-filled normal saline syringe, in 10 ml syringe, "one of the flushes in one of the boxes was tinted in color.It was brown and it had particles coming off of the stopper.It had what appeared to be a clump of rust on the stopper." there was no report of exposure, serious injury or medical intervention.

Brand Name
10 ML BD¿ PRE-FILLED NORMAL SALINE SYRINGE, IN 10 ML SYRI
Common Device Name
PREFILLED SALINE FLUSH SYRINGE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key7790600
Report Number2134319-2018-00108
Device Sequence Number19199673
Product Code FOZ
UDI-Device Identifier30382903065005
UDI-Public30382903065005
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K011982
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2021
Device Catalogue Number306500
Device Lot Number806011D
Initial Date Received by Manufacturer 07/26/2018
Supplement Date Received by Manufacturer07/26/2018
Initial Report FDA Received Date08/16/2018
Supplement Report FDA Received Date10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;